Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 210, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 12, 2007, 4:35 PM MDT for El Paso County, Colorado. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2007, 4:35 PM MDT (22:35 UTC)
- Expired
- Aug 12, 2007, 6:00 PM MDT
- In force
- 85 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 86 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2080 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 122235 SVRPUB COC041-130000- /O.NEW.KPUB.SV.W.0210.070812T2235Z-070813T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 435 PM MDT SUN AUG 12 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES THE CITY OF COLORADO SPRINGS... * UNTIL 600 PM MDT... * AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 5 MILES EAST OF WOODLAND PARK...OR 13 MILES NORTHWEST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... MONUMENT. NORTHERN COLORADO SPRINGS. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3911 10502 3891 10501 3881 10467 3912 10467 $$
7 follow-up statements
000 WWUS55 KPUB 122246 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 446 PM MDT SUN AUG 12 2007 COC041-130000- /O.CON.KPUB.SV.W.0210.000000T0000Z-070813T0000Z/ EL PASO CO- 446 PM MDT SUN AUG 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR NORTHWESTERN EL PASO COUNTY... AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR AIR FORCE ACADEMY...OR 10 MILES NORTHWEST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... AIR FORCE ACADEMY. NORTHERN COLORADO SPRINGS. LAT...LON 3911 10502 3891 10501 3881 10467 3912 10467 $$
000 WWUS55 KPUB 122256 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 456 PM MDT SUN AUG 12 2007 COC041-130000- /O.CON.KPUB.SV.W.0210.000000T0000Z-070813T0000Z/ EL PASO CO- 456 PM MDT SUN AUG 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR NORTHWESTERN EL PASO COUNTY... AT 453 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR AIR FORCE ACADEMY...OR 9 MILES NORTHWEST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH. BETWEEN 450 AND 455 PM...THE STORM HAS SHOWN A SLIGHT WEAKENING TREND. LOCATIONS IMPACTED INCLUDE... NORTHERN COLORADO SPRINGS. LAT...LON 3911 10502 3891 10501 3881 10467 3912 10467 $$
000 WWUS55 KPUB 122302 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 501 PM MDT SUN AUG 12 2007 COC041-130000- /O.CON.KPUB.SV.W.0210.000000T0000Z-070813T0000Z/ EL PASO CO- 501 PM MDT SUN AUG 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR NORTHWESTERN EL PASO COUNTY... AT 453 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR AIR FORCE ACADEMY...OR 8 MILES NORTHWEST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH. ANOTHER STORM WAS INTENSIFYING OVER MANITOU SPRINGS. THIS STORM WILL ALSO BE CAPABLE OF PENNY SIZE HAIL AND WIND GUSTS TO 60 MPH. IT WAS ALSO MOVING SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... BLACK FOREST. MANITOU SPRINGS. CENTRAL COLORADO SPRINGS. LAT...LON 3911 10493 3881 10498 3876 10467 3912 10464 $$
000 WWUS55 KPUB 122310 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 508 PM MDT SUN AUG 12 2007 COC041-130000- /O.CON.KPUB.SV.W.0210.000000T0000Z-070813T0000Z/ EL PASO CO- 508 PM MDT SUN AUG 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR WEST CENTRAL EL PASO COUNTY... AT 506 PM MDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM MONUMENT...SOUTH TO MANITOU SPRINGS. THIS LINE OF STORMS WAS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE ACTIVITY WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... BLACK FOREST. MANITOU SPRINGS. CENTRAL COLORADO SPRINGS. SECURITY. LAT...LON 3911 10488 3881 10496 3872 10467 3912 10464 $$
000 WWUS55 KPUB 122320 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 518 PM MDT SUN AUG 12 2007 COC041-130000- /O.CON.KPUB.SV.W.0210.000000T0000Z-070813T0000Z/ EL PASO CO- 518 PM MDT SUN AUG 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR NORTHWESTERN EL PASO COUNTY... AT 514 PM MDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM 4 MILES EAST OF MONUMENT...SOUTH TO 3 MILES EAST OF MANITOU SPRINGS. THIS LINE OF STORMS WAS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE ACTIVITY WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH. A WIND GUSTS TO 40 MPH WAS REPORTED AT THE AIR FORCE ACADEMY AT 512 PM. LOCATIONS IMPACTED INCLUDE... CENTRAL COLORADO SPRINGS. SECURITY. LAT...LON 3911 10488 3881 10496 3872 10467 3912 10464 $$
000 WWUS55 KPUB 122333 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 530 PM MDT SUN AUG 12 2007 COC041-130000- /O.CON.KPUB.SV.W.0210.000000T0000Z-070813T0000Z/ EL PASO CO- 530 PM MDT SUN AUG 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR NORTHWESTERN EL PASO COUNTY... AT 522 PM MDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM 5 MILES WEST OF BLACK FOREST...TO DOWNTOWN COLORADO SPRINGS...TO 3 MILES EAST OF MANITOU SPRINGS. THIS LINE OF STORMS WILL BE CAPABLE OF PENNY SIZE HAIL AND WIND GUSTS TO 60 MPH. THE LINE WAS MOVING TOWARDS THE SOUTHEAST AT 10 MPH. THE SOUTHERN PART OF THIS LINE...FROM JUST NORTH OF DOWNTOWN COLORADO SPRINGS...TO JUST EAST OF MANITOU SPRINGS...WAS THE MOST INTENSE. LOCATIONS IMPACTED INCLUDE... BLACK FOREST. CENTRAL AND EASTERN COLORADO SPRINGS. SECURITY. LAT...LON 3911 10488 3881 10496 3872 10467 3912 10464 $$
000 WWUS55 KPUB 122356 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 555 PM MDT SUN AUG 12 2007 COC041-130005- /O.EXP.KPUB.SV.W.0210.000000T0000Z-070813T0000Z/ EL PASO CO- 555 PM MDT SUN AUG 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EL PASO COUNTY EXPIRES AT 600 PM MDT... HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL STILL CONTINUE FROM THE NORTH SIDE OF FT CARSON TO DOWNTOWN COLORADO SPRINGS. LAT...LON 3911 10488 3881 10496 3872 10467 3912 10464 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:04 PM MDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 12, 3:04 PM MDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 304 PM MDT SUN AUG 12 2007 .SHORT TERM... (TONIGHT AND MONDAY) CURRENTLY...SAT IMAGERY AND H5 RUC ANALYSIS INDICATE THAT THE UPPER RIDGE AXIS WAS STATIONED SEEMINGLY RIGHT OVER THE CO/KS STATE LINE. WV IMAGERY SHOWED ABUNDANT MOISTURE LINGERING OVER THE 4 CORNERS REGION...AND COMBINED WITH PLENTY OF SOLAR HEATING TODAY HAS FIRED OFF CONVECTION OVER WESTERN AND SOUTHERN COLORADO. TEMPS HAVE WARMED INTO THE 70S AND 80S FOR THE HIGHER TERRAIN...90S FOR THE E PLAINS TO AROUND 100 F ALONG THE E CO BORDER. LLVL MOISTURE WAS IN PLACE AS WELL...AS SFC OBS SHOW DEWPOINTS IN THE 50S TO NEAR 60 F FOR THE PLAINS...AND A 50 F DEWPOINT AT KALS. TONIGHT AND TOMORROW...WITH THE ABSENCE OF ANY OBVIOUS SHORTWAVE... ONGOING CONVECTION THIS AFTN SHOULD SHUT OFF SOON AFTER SUNSET WITH JUST A FEW LINGERING STORMS POSSIBLE OVER EL PASO COUNTY AND THE PALMER DVD. SHORT RANGE MODELS INDICATE THAT THE UPPER RIDGE SLIDES SLOWLY TO THE WEST OVERNIGHT...SETTING UP DIRECTLY OVER THE STATE BY TOMORROW. THIS WILL RESULT IN PLENTIFUL SOLAR HEATING AND LIGHT WINDS ALOFT...AS WELL AS SOUTHERLY SFC WINDS FOR THE E PLAINS AND MOST LIKELY DRY FOR THE SE CORNER. FOR THE REST OF THE CWA...SHOULD BE A REPEAT OF WHAT HAPPENED TODAY WITH TEMPS PUSHING MID 70S TO MID 80S FOR THE HIGH TERRAIN...90S TO AROUND 100 F FOR THE PLAINS. THE AVAILABLE MOISTURE MIGHT GET PUSHED A BIT TO THE N-NW...SO MORE SCATTERED CONVECTION COVERAGE ALONG THE CONTDVD AND FOR THE CENTRAL MTS...AND ISOLATED ELSEWHERE. BEING SO HOT...ANY HAIL SHOULD BE SMALL AND MAIN THREAT FROM STORMS WILL BE STRONG GUSTY WINDS AS WELL AS CG LTG AND PERIODS OF HEAVY RAIN. .LONG TERM... (MONDAY NIGHT THROUGH NEXT SUNDAY) UPPER RIDGE BEGINS TO MIGRATE BACK EAST BEGINNING TUESDAY....WITH MONSOON MOISTURE PLUME SPREADING EASTWARD ACROSS ALL OF SOUTHERN COLORADO. STILL ONE MORE VERY HOT DAY ON TUESDAY AS 700 MB TEMPS SHOW LITTLE COOLING...WITH READINGS NEAR 100F ON THE PLAINS AGAIN POSSIBLE. EXPECTING A GENERAL INCREASE IN CONVECTION TUESDAY AFTERNOON AND EVENING...ESPECIALLY OVER THE WESTERN MOUNTAIN ZONES...WHERE DEEPER MOISTURE AND WEAK SHORT WAVE EMBEDDED IN THE MOISTURE PLUME INTERACT. NAM AND GFS DISAGREE ON FRONTAL POSITION WEDNESDAY...WITH NAM FARTHER SOUTH ALONG THE NM BORDER WHILE GFS HOLDS THE BOUNDARY ALONG AND NORTH OF THE PALMER DIVIDE. GIVEN UNCERTAINTY...ISOLATED TO LOW SCATTERED POPS LOOK FINE. TEMPS COOL JUST SLIGHTLY AS HEIGHTS FALL...STILL 90S MOST OF THE PLAINS. UPPER HIGH WOULD APPEAR TO REMAIN WELL EAST OF THE AREA UNTIL AT LEAST SUNDAY...WITH MOISTURE PLUME REMAINING IN PLACE OVER THE STATE THROUGH THE PERIOD. PRETTY GENERIC SUMMERTIME FORECAST LOOKS OK...WITH ISOLD TO LOW SCT POPS AREAWIDE. TEMPS WILL REMAIN SLIGHTLY ABOVE NORMAL...BUT GIVEN THE DECREASE IN 500 MB HEIGHTS...MAXES MAY REMAIN JUST SHY OF 100F ON THE PLAINS. --PETERSEN && .AVIATION... ISOLD TSTMS ARE EXPECTED TO AFFECT KALS...KCOS...AND KPUB AS WELL AS THE RATON RIDGE AND PALMER DVD UNTIL 04Z THIS EVENING. A FEW STORMS MAY LINGER PAST MIDNIGHT. THESE STORMS HAVE THE POTENTIAL OF PRODUCING GUSTY ERRATIC WINDS UP TO 45KTS...SMALL HAIL...AND LIGHTNING WITH MVFR-IFR CEILINGS. CLEARING SKIES OVERNIGHT...THEN CONVECTION IS EXPECTED TO ONCE AGAIN REDEVELOP BETWEEN 17Z AND 19Z MONDAY. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 27/10
Hazardous weather outlook, Aug 12, 6:33 AM MDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 633 AM MDT SUN AUG 12 2007 COZ058>089-093>099-131300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 633 AM MDT SUN AUG 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP OVER THE MOUNTAINS...AND DRIFT EAST NORTHEASTWARD INTO THE VALLEYS AND SOUTHEAST COLORADO PLAINS THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM ANY THUNDERSTORM WILL BE LOCALLY HEAVY RAIN...WIND GUSTS UP TO 50 MPH...HAIL LESS THAN 1/2 INCH IN DIAMETER...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY...WITH THUNDERSTORMS MOST NUMEROUS OVER AND NEAR THE MOUNTAINS. THE MAIN THREAT WITH THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...DANGEROUS CLOUD TO GROUND LIGHTNING...HAIL UP TO 1/2 INCH IN DIAMETER...AND WIND GUSTS UP TO 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 10:51 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 36 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.